Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Red rash on forehead, cheeks, shoulders. Discomfort in eye. Taken antibiotics. Peeling skin, burning

User rating for this question
Answered by

Practicing since : 2003
Answered : 393 Questions
My partner has a red rash over his forehead, cheeks, chin, neck ears and shoulders. He also has one gritty and uncomfortable eye. The eye problem is 8 months old and the rash came out after two months of antibiotics to establish whether he has a skin problem before going to dermatologist. The rash comes and goes. It burns like sun burn also causing his skin to peel.
It looks like XXXXXXX era but none of the photos fit.
Posted Wed, 10 Apr 2013 in Skin Hair and Nails
Answered by Dr. Tanusree Biswas 20 minutes later

Thanks for your query

There are several possibilities in the above case.
Rashes on face may be due to :
1) Allergic contact dermatitis
2) Seborrheic dermatitis
3) Rosacea

I will be able to help you better if you can let me know the duration of rashes and symptoms caused.
Please mention the age and sex of the patient as well.

Kindly upload a few pictures of this in good resolution.You may send them to



Will be happy to answer your follow up queries.

Wishing you good health,

Above answer was peer-reviewed by
Follow-up: Red rash on forehead, cheeks, shoulders. Discomfort in eye. Taken antibiotics. Peeling skin, burning 41 hours later
Dear Dr. Biswas, I am XXXXXXX's partner, XXXXXXX I have always had dry skin but it has become more pronounced in the last couple of years. Last September/October I was diagnosed with 'dry eye' but only in my right eye. I am 55 years old I was in a XXXXXXX that caused me serious amounts of stress. I have since resigned but I am still taking Sertraline (50mg) tablets to address my depression, as well as a three month course of antibiotics (Erythromycin 250mg) to see if it has any effect on my skin condition. After I resigned in November last year, my skin condition improved and my dry eye almost vanished with the exception of the occasional issue first thing in the morning. However the skin problem has returned and is worse. The eye problem has also returned but it isn't nearly as bad as it was at first. My skin problem has recently developed the symptoms of sunburn predominantly on the right side on my face, neck and shoulder and partly on my ear. The skin then goes flaky and peels leaving raw skin exposed. This lasts in the region of five to eight days generally. I have been prescribed Epaderm cream and this undoubtedly eases the symptoms but it doesn't prevent it from happening.
Answered by Dr. Tanusree Biswas 5 hours later

Thanks for following up.

I have been through your history and seen the uploaded pictures.

I think there is a possibility of Rosacea in your case. The history as well as the improvement with erythromycin suggests the same. Ocular symptoms’ being present is an association which is there with rosacea.

Some primary symptoms in rosacea are:
1) Flushing: This facial redness may come and go; is triggered by sun exposure, spicy food, emotional upsets and certain medications.
2) Persistent Redness: may resemble a blush or sunburn that does not go away.
3) Bumps/Pimples: Blackheads are absent here.
4) Visible Blood Vessels: small blood vessels become visible on the skin known as telangiectasia.

You may look for these in your case. While there is no permanent cure for rosacea , if you avoid certain known stimuli, the manifestations can be within control.

You should avoid:
Stress/anxiety, sun exposure, alcohol, hot drinks, warm environments etc.
Please look if the symptoms improve with these.

Medical therapy consists of oral/topical antibiotics, sunscreens which might be advised in adequate doses from time to time.

Please use only medicated hypo-allergenic products on skin (colorless, perfume free) please use non-chemical sunscreens that contain zinc or titanium dioxide and have both UVA/UVB protection. Moisturizer designed for sensitive skin can help reduce the possibility of irritation.

In certain cases, Allergic contact dermatitis or Seborrheic dermatitis may co exist and bring about more symptoms.

You should visit a dermatologist, do a patch testing to know if you are sensitive to anything specific and avoid the same.

Hope this is helpful to you.
Wishing you good luck,
Above answer was peer-reviewed by
Follow-up: Red rash on forehead, cheeks, shoulders. Discomfort in eye. Taken antibiotics. Peeling skin, burning 10 minutes later
Hello Doctor, The information you have provided me with is a huge help. Thank you for your kind assistance.

All the best, XXXXXXX
Answered by Dr. Tanusree Biswas 19 minutes later
You are welcome.

Please feel free to ask anytime you have any clarifications.

If you do not have any questions now, you may close this and rate the answer.

Wish you the best of health,

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor